MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS ARTIC LNR CUTR NO KNIFE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS ARTIC LNR CUTR NO KNIFE; STAPLE, IMPLANTABLE
Model Number ATS45NK
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # u5cw76.(b)(4).Investigation summary the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the ats45nk device was received with no apparent damaged and with a tr45w reload no loaded on the device.The returned reload was partially fired 1/10.The returned device was tested for functionality with a test reload and it fired, and all the staples formed as intended.The staple line was complete and the staples meet the staple form release criteria.As part of our quality process, the manufacturing records of this batch were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that product failure is multifactorial.The condition of the reload indicates that the device's firing cycle was interrupted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If the re-initiation of firing is resumed, the device will lock out.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon tried to fire the device, but the firing button didn't work.It was the first fire.No patient consequence reported.

Brand Name
ETS ARTIC LNR CUTR NO KNIFE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key11394617
Report Number3005075853-2021-01166
Device Sequence Number11609042
Product Code GDW
UDI-Device Identifier10705036001089
UDI-Public10705036001089
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2025
Device Model NumberATS45NK
Device Catalogue NumberATS45NK
Device Lot NumberU94G29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/01/2021
Initial Report FDA Received Date03/01/2021
Patient Sequence Number1